DA Weaning...😤: For the past two... - Restless Legs Syn...

Restless Legs Syndrome
13,862 members8,851 posts

DA Weaning...😤

Hidden
Hidden

For the past two nights I have decreased my Mirapex from 1.0mg down to 0.5mg with the addition of Gabapentin 300mg in the afternoon and 300mg at bedtime. I’m forced to wean the Mirapex quickly because of the amount of Mirapex 0.25mg that she has given me, no refills after just 1 month. My entire body has been involved and into today. It is torturous! She prescribed 600mg at bedtime of the Gabapentin, but I was working my way up and may take that full dose tonight. Any suggestions?

16 Replies
oldestnewest
Hidden
Hidden

Can I start with a joke to try and cheer you up? I’ll reply with it only if you say yes.

Congrats on your progress so far! I’m cheering you on from afar! I understand the horrors of what you’re going through since I went through it in 2015, so I’m very sorry! You’re doing really well and will rejoice in the day that it is over! I know it’s nearly impossible to believe when going through it, but augmentation and withdrawal do end.

If you go halfway down this website you’ll find 3 exercises that have helped me:

healthline.com/health/restl...

If you’re able to lie down, stretching your legs while pointing your toes upward is a good one. Emerging your legs in water also helps. For me it was warm to hot water, for others it’s cold. My favorite thing to do was go to the hot tub at my nearby pool and put my legs right up against the jets. It felt SO good!!! I didn’t care if I got bruises from it; I just wanted relief! Once I figure out that worked well, I bought a shower head with a jet spray option to use at home. My husband (the gem that he is) also bought me a hand-held heated massager. I call it my leg dryer (it looks like a hair dryer). I absolutely love it!

Although a little unconventional (but, then again, what is?), I’ve had some success with Rife Frequencies. The science behind these claims that different physical conditions respond to different tonal frequencies. Therefore, you need the RLS-specific ones. You can find these on Youtube. Because these are like binaural beats, they are best not-enjoyed with headphones.

If you’ll excuse me, I have to go do something to my neighbor’s robomower. It’s still going after having run all night long! Either it has restless-motor syndrome or they aren’t home to turn the thing off.

Hidden
Hidden
in reply to Hidden

You’re so thoughtful and kind! I’m always up for a joke, no matter how I’m feeling!! I did a little better last night, being able to sleep through some of the symptoms, possibly because I was so tired! I do better when my arms aren’t affected. I’m not going to give up this fight until I’m off Mirapex!! I so appreciate your support! Thank you so much! ☀️😴☀️

Hidden
Hidden
in reply to Hidden

Since you show a picture of your dog, I thought maybe he was posting his complaints.

I’m glad you did better last night!

Hidden
Hidden
in reply to Hidden

He shouldn’t have any complaints since he is spoiled rotten! He gets all the love I believe he desires plus more! He’s a love bug! Thank you Jess! You’re a bright spot in this dark phase of my life! 😊

Hidden
Hidden
in reply to Hidden

😀

Pam34
Pam34
in reply to Hidden

Good morning (or at least over here!)

I really feel for you. I’ve been though it and it’s hell!

I’m not sure gabapentin will help much with the augmentation. I would have thought it would be some time after withdrawal that you notice the benefit of that.

I got through it with 50mg of Tramadol - a lifesaver for me. I take it you didn’t manage to find a doctor willing to prescribe it? Did you print the reports off about opioid use with RLS? I took 50mg of Tramadol for 2 years and stopped overnight. No signs of addiction! RLS sufferers use it in such low doses ......

Just remind yourself however bad it is, it won’t last forever and there is life after dopamines!!! A much better one 😊

Pam

Hidden
Hidden
in reply to Pam34

Thanks so much Pam, for your encouraging words! No, she didn’t give me any pain medication as she didn’t even know what augmentation was! I tried to explain it and she just looked at me with a blank stare! No one around here understands it! I’m determined to get off the DA regardless of what I have to go through. I don’t see any way around it! I know that my life will improve once off of it altogether. Your support is very much appreciated! Have a great day!! 🌺🙂🌺

I agree with Pam that the gabapentin is not going to make much difference at this stage no matter how much you take. Also if you increase the dose too much at this fraught stage you may go past the amount you need to treat your actual baseline symptoms (which will likely settle down quite a bit once the withdrawal period is over). Opioids are the only thing that will make any impact now - or possibly Kratom.

I really feel for you, Gratitude. It was a disgracefully high dose you were put on and now you are denied opiiids to help you get through this torture. It will come to an end. Try some of Jess’s suggestions. Be careful moving around at night as it is possible to fall asleep while standing or walking and you can do yourself an injury.

Hidden
Hidden
in reply to involuntarydancer

Yes! I have fallen asleep in odd positions and situations! I try to be careful. One night I didn’t have any idea whether I slept or not as I think I was sleep-walking. I will do this regardless! Sometimes you have to experience pain to get to the other side...that’s what I plan on doing! Thanks so much for your support! It means a lot to me 🌷🌞🌷

Hidden
Hidden
in reply to involuntarydancer

Good or bad, I currently have some cannabis which really helps with calming down my symptoms. It also helps me fall asleep. But, that will run out, not knowing if I can find some more or not! Tricky business!

Joolsg
Joolsg
in reply to Hidden

Sending virtual hugs your way. You are doing so well- stay strong and there is a pot of gold at the end of the rainbow- It will get better.

I didn’t hear back from my US contact about a good RLS doctor in the Carolinas so if you are a member of RLS Foundation in USA you could maybe put a post on their website to ask for a recommendation.

The cannabis was the only thing that helped me get any sleep during withdrawal so I hope you can get more of it or some Kratom.

Or send your doctor the link to Augmentation on the front page of RLS UK website where Dr Early of Johns Hopkins in Baltimore explains what it is. He favours the cold turkey withdrawal approach though!

Horizant is available in the USA and is a better version of Gabapentin ( if you can get it) but Gabapentin will only help about 14 days after last dose of Mirapex.

Follow all Jess’ suggestions and hug that gorgeous dog- he’ll be there in the night when you’re pacing up and down.

Hidden
Hidden
in reply to Joolsg

That’s my love, Wilson...such a good boy! He’s soft and cuddly, loyal, smart and good!

Joolsg
Joolsg
in reply to Hidden

Hope you’re safe in the Hurricane that’s just hit the Carolinas. Stay indoors & let us know you’re alright.

Hidden
Hidden
in reply to Joolsg

Doing great here Joolsg! Thanks so much for asking! We’re just really expecting some rain and wind. However, that’s different from piss and wind!! Haha...just a little southern humor! Hopefully there will be little problems. 🌺😉🌺

Hidden
Hidden
in reply to Joolsg

Thanks so much for your thoughtfulness! We’re expecting a littte wind this morning and rain all day which hasn’t started yet. Luckily, we’re in the northwest section of SC, called the Upstate! Lovely area, close to the mountains of western N.C. The Blue Ridge mountains. We’re usually immune from hurricanes except for Hugo that made it through here! I’m a little spooked sitting out here in the garage watching Old Glory dancing in the wind! I’m just rambling this morning! I hope you have a great day! 🌞

Joolsg
Joolsg
in reply to Hidden

Good to hear you’re safe.

You may also like...